MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. JELCO SAF-T WING BLOOD DRAW W/HOLDER; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. JELCO SAF-T WING BLOOD DRAW W/HOLDER; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 982312D
Medical Device Problem Code No Fail-Safe Mechanism (2990)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned.The reported issue cannot be confirmed as no product was returned for investigation.If the product is returned, this complaint will be reopened for further investigation.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.
 
Event or Problem Description
It was stated that a sharps exposure occurred because the safety mechanism on a butterfly needle did not engage properly.The mechanism of injury was that, while attempting to engage the safety mechanism, the individual got their fingertip stuck.Upon testing, the safety mechanism felt tighter than usual and stopped halfway through the slide.It could be engaged with a strong pull, but it was noticeably tighter than other devices.This incident resulted in a needlestick injury.The fault was identified during testing, and no medical intervention was required.There was no patient involvement and no patient harm.

Brand Name
JELCO SAF-T WING BLOOD DRAW W/HOLDER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22786901
Report Number3012307300-2025-09570
Device Sequence Number15963902
Product Code FMI
UDI-Device Identifier20351688081770
UDI-Public(01)20351688081770(17)151129(10)6071827
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K895705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number982312D
Device Lot Number6071827
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown